Texas, 2003

Hail and Damaging Winds in Texas, June 14 to 15, 2003

June 14 to 15, 2003 · NWS FWD · 21 events in 13 counties and zones

14 hail, 7 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 14, 2:15 PM CST, 2 hours 8 minutes earlier.

Area forecast discussion, Jun 14, 2:15 PM CST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
315 PM CDT SAT JUN 14 2003

THIS AFTERNOON REMAINS QUIET RELATIVE TO WHAT WEVE SEEN DURING THE
LAST FEW DAYS. SCATTERED THUNDERSTORMS ARE FORMING BETWEEN
THE METROPLEX AND PARIS...WITH MORE WIDESPREAD STORMS OVER
SOUTHERN OKLAHOMA. THE STEERING FLOW IS NOT TERRIBLY STRONG...
WHICH WILL LIMIT OVERALL COVERAGE. WILL KEEP THE HIGHEST POPS
TONIGHT ACROSS THE NORTHEAST...40-50 PERCENT...AND LEAVE
30S ELSEWHERE. WE WILL CONTINUE TO SEE A CHANCE OF THUNDERSTORMS
DURING THE NEXT FEW DAYS...WITH THE HIGHEST POPS NEAR THE UPPER
TROUGH WHICH WILL SLOWLY SWING SOUTHEASTWARD FROM SOUTHWESTERN
OKLAHOMA INTO WESTERN LOUISIANA/EAST TEXAS DURING THE NEXT 72
HOURS.

FCSTID =   58
DFW   66  86  67  87 /  30  30  20  30
ACT   67  85  65  88 /  30  40  30  30
PRX   68  84  66  86 /  50  40  30  30
DTO   66  85  66  87 /  30  30  20  30
TKI   67  85  67  87 /  40  30  20  30
DAL   68  87  69  87 /  30  30  20  30
TRL   68  85  69  87 /  40  40  20  30
CRS   67  86  68  87 /  30  40  30  30
TPL   67  86  66  89 /  30  40  30  30

.FWD...NONE.
Hazardous weather outlook, Jun 14, 2:45 PM CST, 1 hour 38 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-150900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT SAT JUN 14 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH TEXAS TONIGHT.
ALTHOUGH AN ISOLATED THUNDERSTORM COULD PRODUCE HAIL TO DIME SIZE...
OR A WIND GUST TO 60 MILES AN HOUR...NO ORGANIZED SEVERE
THUNDERSTORMS ARE EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...
THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH TUESDAY AND A SLIGHT
CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH SATURDAY.  A WEAK UPPER
LEVEL LOW PRESSURE SYSTEM WILL REMAIN NEARLY STATIONARY OVER TEXAS.
THIS SYSTEM WILL TRIGGER WIDELY SCATTERED TO SCATTERED THUNDERSTORMS
ACROSS THE REGION...BUT NO ORGANIZED SEVERE WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The Dallas/Ft Worth radar (KFWS), 82 km away, was scanning. The volume nearest the first event began at 22:22 UTC.

Open the radar archive at this moment

Event by event

14 hail, 7 thunderstorm wind. Local standard time, as filed.

Hail, Collin

When
June 14, 4:23 PM CST
Where
Collin County, Allen
Measured
1.5 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.100, -96.683

Hail, Collin

When
June 14, 4:40 PM CST
Where
Collin County, Plano
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.017, -96.717

Thunderstorm Wind, Dallas

When
June 14, 5:30 PM CST
Where
Dallas County, Rowlett
Measured
52 kt (60 mph) estimated sustained
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
32.900, -96.567

High winds broke windows and damaged a wall.

Hail, Palo Pinto

When
June 14, 7:30 PM CST
Where
Palo Pinto County, 6 mi NW of Palo Pinto
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
32.833, -98.367

Hail, Jack

When
June 14, 7:40 PM CST
Where
Jack County, Bryson
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.167, -98.383

Hail, Palo Pinto

When
June 14, 7:43 PM CST
Where
Palo Pinto County, Palo Pinto
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
32.767, -98.300

Hail, Montague

When
June 14, 7:56 PM CST
Where
Montague County, 6 mi N of Forestburg
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.617, -97.567

Thunderstorm Wind, Palo Pinto

When
June 14, 8:58 PM CST
Where
Palo Pinto County, Gordon
Measured
52 kt (60 mph) estimated sustained
Reported by
TRAINED SPOTTER
Coordinates
32.550, -98.367

4 inch diameter limbs blown down by high winds.

Hail, Erath

When
June 14, 9:18 PM CST
Where
Erath County, Morgan Mill
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
32.383, -98.167

Reported by the co-op observer.

Hail, Erath

When
June 14, 9:18 PM CST
Where
Erath County, Morgan Mill
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.383, -98.167

Hail, Comanche

When
June 14, 11:30 PM CST
Where
Comanche County, 7 mi N of De Leon
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
32.217, -98.550

Reported by Coop Observer.

Hail, Erath

When
June 14, 11:42 PM CST
Where
Erath County, 6 mi SE of Stephenville
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.167, -98.133

Thunderstorm Wind, Bosque

When
June 15, 12:45 AM CST
Where
Bosque County, Morgan
Measured
52 kt (60 mph) estimated sustained
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
32.017, -97.617

Trees were blown down by high winds.

Thunderstorm Wind, Hamilton

When
June 15, 12:55 AM CST
Where
Hamilton County, Carlton
Measured
52 kt (60 mph) estimated sustained
Reported by
LAW ENFORCEMENT
Coordinates
31.917, -98.167

Hail, Hamilton

When
June 15, 12:55 AM CST
Where
Hamilton County, Hico
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.983, -98.033

Thunderstorm Wind, Hill

When
June 15, 1:36 AM CST
Where
Hill County, Aquilla
Measured
52 kt (60 mph) estimated sustained
Reported by
LAW ENFORCEMENT
Coordinates
31.850, -97.217

Trees were blown down by high winds.

Thunderstorm Wind, McLennan

When
June 15, 1:48 AM CST
Where
McLennan County, West
Measured
52 kt (60 mph) estimated sustained
Reported by
LAW ENFORCEMENT
Coordinates
31.800, -97.100

Large tree limbs were blown down by high winds near Bruceville.

Thunderstorm Wind, Limestone

When
June 15, 2:15 AM CST
Where
Limestone County, Coolidge
Measured
52 kt (60 mph) estimated sustained
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
31.750, -96.667

Large tree limbs were broken by high winds.

Hail, McLennan

When
June 15, 2:27 AM CST
Where
McLennan County, Mc Gregor
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.433, -97.417

Hail, Bell

When
June 15, 3:30 AM CST to 3:38 AM CST
Where
Bell County, 1 mi N of Troy
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
31.217, -97.300

Hail, McLennan

When
June 15, 3:35 AM CST
Where
McLennan County, Bruceville
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.317, -97.233

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365603, 5365604, 5365605, 5365608, 5365607, 5365606, 5365609, 5365610, 5365611, 5365612, 5365594, 5365602, 5365613, 5365600, 5365601, 5365599, 5365598, 5365614, 5365597, 5365596, 5365595.